Get your Health question answered in 3 easy steps

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Creatine and protein powder be taken while on treatment for typhoid?

Answered by
Dr.
Dr. Shruti Rijhwani

Rheumatologist

Practicing since :2008

Answered : 2366 Questions

default
Posted on Thu, 7 Aug 2014 in Infections
Question: i was diagnosed with typhoid about 10 days back after which i was put on an antibiotics course comprising of cefexime and azithral twice a day for 5 days followed by another 3 days of cefexime. i am still on a light diet. was taking my protien powder as advised today i took creatine along with it just like i used to before typhoid. can i keep taking creatine along with mu protien powder. how long before i can start exercising and finally back to weight training.

thanks in advance
doctor
Answered by Dr. Shruti Rijhwani 31 minutes later
Brief Answer:
Follows.

Detailed Answer:
Dear Sir,

Thank you for posting your query on HCM.

Well looking into your query I will like to tell you that you should avoid creatine , and protein powder . You should avoid it till 1 month there is no set guidelines but typhoid is a major illness and recovery is going to take at least 6 weeks .

If you want to take protein powder , you can but you should start in very less amounts as your body will face difficulty in handling it . You should go for a light diet as far you can maintain . In my opinion you should wait for at least 6 weeks before starting exercise .

Take care.

Dr. Shruti
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Shruti Rijhwani 39 minutes later
thanks for the prompt response.

after 10 days' bed rest i rejoined work today, which went rather well on most counts for most part of the day, diet and water was kept light and home cooked, unfortunately by the end of the day i had a persistent stomach ache which was not present even when i had fever (which was last recorded on 12.07.2014).

is this stomach ache normal for patients recovering from typhoid, should i wait and watch on the stomach ache for say a day or should i bring this to my doctor's attention and take off from work again??
doctor
Answered by Dr. Shruti Rijhwani 22 hours later
Brief Answer:
Follows.

Detailed Answer:
Dear Sir,

Thank you for reverting back.

In my opinion you should bring this to your doctors attention .It can be a minor issue but typhoid is also known to give typhoid ulcers in the gastrointestinal tract, so it is always better to be on safe side .

Dr. Shruti
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests

Recent questions on Azithral

doctor1 MD

Hi, My daughter has having fever and cough few days ago. She prescibed with MoX and levolin , after that she was ok for 4 days and went to preschool. Now again she has cough and mild fever, another doc suggested to give her mucolite syrup and...

doctor1 MD

You can refer the above case of mine as i had already talk with you. Now i want to share some information. I had been getting pains under right side under ribs and upper abdomen. 1 month back - I had throat pain, body pain and mild fever so i had...

doctor1 MD

My child is 4 years old she has a cough which comes back while she is sleeping in the night. She is been on cough syrup coriminic/orange cs. It's been quite a long the couch still existing. Can I give her Azithral liquid 200.

doctor1 MD

My age is 51, height 170 cm, weight 70 kgs. suffering from fever from day before yesterday, over body pain . doctor prescribed F 500 and Azithral tablet. doctor said water is low and advised me to take more water. my fever goes and now I have the problem of vomitting and severe stomach pain.

doctor1 MD

my 18 month old son has cough and cold for a week. then he had fever and conjunctivitis. conjunctivitis got cured in three days but the high fever remained, hence he was put on Azithral antibiotics. it is his 2nd day, but slight fever is there. the cough is so worse that he is not able to sleep and more or less coughs throughout the day too. he was taking Ascoril syrup but that does not seem to help much

doctor1 MD

I am a 30 year old man. I had Azithral 500mg tablet for throat pain, back pain and fever. We are planning to have a baby. Is there safe to have sex when I am taking this medicine and shortly after this. Is there is traces of antibiotics present in semen.

Thanks